Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 27, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at May 29, 2006, 2:19 PM CDT for Beltrami County, Minnesota. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2006, 2:19 PM CDT (19:19 UTC)
- Expired
- May 29, 2006, 2:59 PM CDT
- In force
- 40 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Beltrami County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 206 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 3:00 PM CDT | HAIL 0.75 | Waskish, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 7.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2196 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 291919 SVRFGF MNC007-292000- /O.NEW.KFGF.SV.W.0027.060529T1919Z-060529T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 219 PM CDT MON MAY 29 2006 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA * UNTIL 300 PM CDT * AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 6 MILES SOUTHEAST OF SAUM...OR 33 MILES NORTHEAST OF BEMIDJI...MOVING TO THE NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHEAST OF SHOTLEY AT 230 PM CDT 6 MILES SOUTHEAST OF OTTO AT 235 PM CDT WASKISH AT 245 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4780 9481 4780 9446 4835 9444 4835 9481 $$ GODON
2 follow-up statements
000 WWUS53 KFGF 291941 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 241 PM CDT MON MAY 29 2006 MNC007-292000- /O.CON.KFGF.SV.W.0027.000000T0000Z-060529T2000Z/ BELTRAMI MN- 241 PM CDT MON MAY 29 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR EAST CENTRAL BELTRAMI COUNTY... AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 6 MILES NORTH OF KELLIHER...OR 43 MILES NORTHEAST OF BEMIDJI...MOVING TO THE NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHEAST OF WASKISH BY 255 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4780 9481 4780 9446 4835 9444 4835 9481 $$ GODON
000 WWUS53 KFGF 291959 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 259 PM CDT MON MAY 29 2006 MNC007-292009- /O.CAN.KFGF.SV.W.0027.000000T0000Z-060529T2000Z/ BELTRAMI MN- 259 PM CDT MON MAY 29 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BELTRAMI COUNTY IS CANCELLED... AT 259 PM CDT...THE SEVERE THUNDERSTORM IN EAST CENTRAL BELTRAMI COUNTY HAS MOVED OUT OF THE COUNTY. SO THE WARNING HAS BEEN CANCELLED. LAT...LON 4780 9481 4780 9446 4835 9444 4835 9481 $$ GODON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 9:29 AM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, May 29, 9:29 AM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 929 AM CDT MON MAY 29 2006 .UPDATE...GRIDS/ZONES UPDATED TO REMOVE THUNDER THIS MORNING AND TO WARM TODAYS TEMPERATURES SLIGHTLY...MOSTLY EAST OF RED RIVER VALLEY WHERE AXN/SAZ/PKD/BJI/BDE WERE ALREADY 79F AT 14Z. COOL ADVECTION IS ALMOST IMMEDIATELY WEST OF THEM BUT STRONG SUNSHINE CURRENTLY THERE WILL GET THEM WELL INTO THE 80S BY NOON. NO SHORTWAVES STRONG ENOUGH TO RE-INITIATE THUNDER THIS MORNING ARE VISIBLE ON SATELLITE OR APPARENT IN MODELS. COOL FRONT ITSELF WAS NEAR THE CLOUD BAND JUST WEST OF DTL/FSE/RRT. AM HOPEFUL THAT ITS EASTWARD PROGRESS WILL BE ENOUGH THAT SEVERE STORMS WILL NOT BE AN ISSUE THIS AFTERNOON. COOL ADVECTION AT ALL LEVELS BELOW 500 MB THIS AFTERNOON MAY NOT BE FAST ENOUGH TO PREVENT SOME THUNDER. BUT THE ONLY OBVIOUSLY SIGNIFICANT 500 MB AND SHORTWAVE AND COOL ADVECTION AT THAT LEVEL WILL STILL BE FROM DVL/JMS WESTWARD AT 21Z. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GV
Hazardous weather outlook, May 29, 6:37 AM CDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 637 AM CDT MON MAY 29 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-301145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 637 AM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY EVENING ACROSS PORTIONS OF NORTHWEST AND WEST CENTRAL MINNESOTA. A COLD FRONT WILL MOVE EAST TODAY TO A LINE FROM ROSEAU TO DETROIT LAKES AND FERGUS FALLS BY MID AFTERNOON. MOIST AND UNSTABLE AIR ALONG AND AHEAD OF THE FRONT WILL RESULT IN THE POTENTIAL FOR STRONG THUNDERSTORMS TO DEVELOP AFTER 2 PM. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARD WITH ANY STRONG STORMS WHICH DEVELOP. ANY THUNDERSTORMS THAT DO DEVELOP WILL MOVE EAST OF THE AREA EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON INTO EARLY EVENING. VOELKER
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.